MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PIN 2.5 MM DIAMETER; PIN, FIXATION

ZIMMER BIOMET, INC. PIN 2.5 MM DIAMETER; PIN, FIXATION
Model Number 47-4309-025-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign- (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure the tip of the pin fractured off.The fractured piece was retrieved from the patient's body.No adverse event has been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 reported event was confirmed by review of provided picture of device.Visual examination of the received picture identified the product was fractured.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PIN 2.5 MM DIAMETER
Common Device Name
PIN, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11901019
Report Number0001822565-2021-01468
Device Sequence Number3542733
Product Code HSD
UDI-Device Identifier00889024274273
UDI-Public(01)00889024274273(17)300727(10)64807541
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47-4309-025-01
Device Catalogue Number47430902501
Device Lot Number64807541
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1